MAUDE Adverse Event Report: BD CARIBE LTD. BD¿ QUINCKE SPINAL NEEDLE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. BD¿ QUINCKE SPINAL NEEDLE; ANESTHESIA CONDUCTION NEEDLE
Catalog Number 405180
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 1bd¿ quincke spinal needle each from lots 2073452 and 2159499 were clogged during use.The following information was provided by the initial reporter: "the tips are not potent and cannot inject/use them".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 2073452.Medical device expiration date: 28-feb-2027.Device manufacture date: 22-apr-2022.Medical device lot #: 2159499.Medical device expiration date: 31-may-2027.Device manufacture date: 29-jul-2022.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident, therefore a root cause could not be determined.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that 1bd¿ quincke spinal needle each from lots 2073452 and 2159499 were clogged during use.The following information was provided by the initial reporter: "the tips are not potent and cannot inject/use them.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 10-apr-2023.H6: investigation summary: eleven unopened samples from batch 2073452 and four from batch 2159499 received by our quality team for investigation.Upon visual evaluation, no defects or issues observed.Further testing was conducted, needles were not clogged.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.
 
Event or Problem Description

Brand Name
BD¿ QUINCKE SPINAL NEEDLE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16375785
Report Number2618282-2023-00013
Device Sequence Number7258808
Product Code BSP
UDI-Device Identifier00382904051808
UDI-Public00382904051808
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number405180
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/08/2023
05/08/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/21/2023
05/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown